Alert archive / New York / Tornado Warnings in 2010

Tornado Warning 2, NWS Burlington, VT

July 21, 2010Clinton County, Franklin County, New York

NWS Burlington, VT issued this tornado warning at Jul 21, 2010, 1:06 PM EDT for Clinton County, Franklin County, New York. It was in force for 24 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 1:06 PM EDT (17:06 UTC)
Expired
Jul 21, 2010, 1:30 PM EDT
In force
24 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:10 PM EDTHAIL 0.5Bangor, NY
Jul 21, 1:10 PM EDTHAIL 1North Bangor, NY
Jul 21, 1:18 PM EDTHAIL 0.25Malone, NY
Jul 21, 1:31 PM EDTHAIL 0.75Malone, NY
Jul 21, 1:35 PM EDTTSTM WND DMG10 W Lyon Mountain, NYTREES AND POWERLINES DOWN ON BLANCH ROAD AT CAMP ON UPPER CHATEAUGAY LAKE. ALSO 1/2 INCH HAIL.
Jul 21, 1:35 PM EDTHAIL 0.510 W Lyon Mountain, NYTREES AND POWERLINES DOWN ON BLANCH ROAD AT CAMP ON UPPER CHATEAUGAY LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WFUS51 KBTV 211706
TORBTV
NYC019-033-211730-
/O.NEW.KBTV.TO.W.0002.100721T1706Z-100721T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
106 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK...
  WEST CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...

* UNTIL 130 PM EDT

* AT 101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR WEST BANGOR...MOVING EAST
  AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MALONE...CHASM FALLS...BRAINARDSVILLE...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...OR OR VEHICLE
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECTY
YOURSELF FROM FLYING DEBRIS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4497 7402 4468 7396 4464 7453 4491 7456
TIME...MOT...LOC 1706Z 263DEG 22KT 4482 7441

$$

MBH
1 follow-up statement
997 
WWUS51 KBTV 211715
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
115 PM EDT WED JUL 21 2010

NYC019-033-211730-
/O.CON.KBTV.TO.W.0002.000000T0000Z-100721T1730Z/
FRANKLIN NY-CLINTON NY-
115 PM EDT WED JUL 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR WEST
CENTRAL CLINTON AND NORTHERN FRANKLIN COUNTIES IN NORTHERN NEW
YORK...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR BANGOR...
MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WHIPPLEVILLE...CHASM FALLS...OWLS HEAD...

TRAINED STORM SPOTTERS REPORTED WIND DAMAGE ASSOCIATED WITH THIS 
STORM IN MORIAH AND BANGOR. LARGE HAIL HAS BEEN REPORTED IN NORTH 
BANGOR. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4497 7402 4468 7396 4464 7453 4491 7456
TIME...MOT...LOC 1714Z 264DEG 22KT 4480 7432

$$

MBH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this tornado warning went out at Jul 21, 11:42 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 21, 11:42 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1142 AM EDT WED JUL 21 2010

.SYNOPSIS...
A STRONG UPPER AIR DISTURBANCE WILL BRING STRONG TO SEVERE
THUNDERSTORMS TO THE NORTH COUNTRY THIS AFTERNOON AND EARLY THIS EVENING.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...
ALONG WITH SOME LOCALLY HEAVY RAINFALL AND HAIL. SOME SHOWERS ARE
POSSIBLE ACROSS THE ADIRONDACKS AND GREEN MOUNTAINS THURSDAY AFTERNOON.
A RIDGE OF HIGH PRESSURE WILL BE OVER THE NORTH COUNTRY THURSDAY NIGHT
THROUGH EARLY FRIDAY. A WARM FRONT WILL APPROACH THE REGION FRIDAY NIGHT
AND SATURDAY. A COLD FRONT WILL THEN MOVE THROUGH THE REGION
SATURDAY NIGHT AND EARLY SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1138 AM EDT WEDNESDAY...CONFIDENCE CONTINUES THAT WE WILL
SEE STRONG/SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS
THE REGION.

JUST A QUICK NOTE REGARDING THE SEVERE THUNDERSTORM WATCH JUST
ISSUED AND WILL BE IN EFFECT UNTIL 8PM. NO CHANGE THE THE FORECAST,
BUT REISSUED TEXT PRODUCTS TO INCLUDE WATCH HEADLINE.

SOME CONVECTION STARTING TO SHOW UP ACROSS NORTHERN NEW YORK.
SATELLITE IMAGERY SHOWING CU GETTING QUITE BUBBLY AND WITH NO REAL
CAP IN PLACE TO SPEAK OF, THINGS SHOULD BE FIRING UP HERE BY 1PM.

PREVIOUS DISCUSSION BELOW...

HAVE DONE A MINOR UPDATE TO FORECAST TO ADD IN POTENTIAL FOR
DAMAGING WIND GUSTS AND LARGE HAIL. ALSO A FEW TWEAKS TO WEATHER
GRIDS BASED ON CURRENT RADAR TRENDS.

INTIAL 12Z NAM GUIDANCE NOT SHOWING ANY MAJOR CHANGES. STILL
LOOKING LIKE A NUMBER OF THINGS ARE COMING TOGETHER TO PAVE THE
WAY FOR A SOLID SEVERE WEATHER EVENT ACROSS THE REGION THIS
AFTERNOON INTO THE EARLY EVENING. STRONG SHORTWAVE OVER THE GREAT
LAKES REGION IS ALREADY SPARKING SOME STRONG THUNDERSTORMS ACROSS
ONTARIO EVEN AT THIS EARLY HOUR. ON THE BOTTOMSIDE OF THAT
SHORTWAVE WE'VE GOT A STRENGTHENING MID AND UPPER LEVEL JET THAT
WILL BE NOSING INTO THE REGION THIS AFTERNOON. THIS WILL HELP
INCREASE THE 0-6KM SHEAR INTO THE 40-50KT RANGE WHICH IS THE SWEET
SPOT FOR ORGANIZED CONVECTION. TEMPERATURES WILL BE REACHING THE
LOWER TO MID 80S AND WITH DEWPOINTS IN THE MID TO UPPER 60S, WE
SHOULD EASILY SEE CAPES UP AROUND 2000J/KG. THUS WE SHOULD SEE
ORGANIZED CONVECTION START TO GO HERE BY 1PM.

AFTER REVIEW OF 4KM/12KM WRF AND HRRR MODELS, THINK INITIAL
CONVECTION WILL FIRE ACROSS THE EASTERN SLOPES OF THE DACKS AND
MOVE INTO VERMONT AND INTENSIFY AS THE AFTERNOON PROGRESSES.
SHORTLY THERE AFTER, ADDITIONAL CONVECTION WILL MOVE FROM ONTARIO
INTO THE SAINT LAWRENCE VALLEY AND PROVIDE A SECOND ROUND OF
THUNDERSTORMS TO VERMONT LATE IN THE AFTERNOON INTO THE EVENING.

WIND FIELDS SUGGEST STRONG LOW LEVEL TURNING, ESPECIALLY ACROSS
EASTERN AND SOUTHERN VERMONT THIS AFTERNOON INTO EARLY EVENING.
THIS MAY ALLOW MORE DISCRETE SUPERCELLS TO FORM AND THUS WE CAN'T
RULE OUT A TORNADO AS WELL. LAST SPC OUTLOOK DID HIGHLIGHT THAT
AREA AS WELL FOR SLIGHLY BIGGER TORNADO RISK.

LATEST SPC MESOSCALE DISCUSSION INDICATES THAT THE REGION WILL BE
UPGRADED TO A MODERATE RISK AND IT'S QUITE LIKELY WE'LL HAVE
SEVERE WEATHER WATCHES IN EFFECT IN THE NEAR FUTURE. HANG ON, IT'S
GOING TO BE A BUMPY AFTERNOON AND EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 433 AM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO EARLY THIS EVENING...BEFORE DIMINISHING BY MIDNIGHT.
EXPECTING AREAS OF FOG TO DEVELOP ACROSS THE REGION AFTER MIDNIGHT
TONIGHT...AS THERE WILL BE A CLOSE SPREAD BETWEEN THE TEMPERATURE
AND THE DEW POINT IN THE 60S TONIGHT. EXPECTING MAINLY FAIR
WEATHER ON THURSDAY. HOWEVER...BTV 4KM MODEL ALONG WITH THE GFS
AND NAM HINT AT SOME SHOWERS DEVELOPING ACROSS THE ADIRONDACKS AND
OVER THE GREEN MOUNTAINS AND EASTERN AND NORTHEAST VERMONT
THURSDAY AFTERNOON. HAVE GONE WITH SLIGHT CHANCE POPS FOR THURSDAY
AFTERNOON. A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE
REGION THURSDAY NIGHT... WITH FAIR AND DRY WEATHER EXPECTED.
FRIDAY WILL BE A MAINLY DRY AS A WEAK RIDGE OF HIGH PRESSURE WILL
BE OVER THE REGION FRIDAY MORNING. A WARM FRONT WILL APPROACH THE
REGION LATE IN THE DAY ON FRIDAY. HAVE GONE WITH JUST SLIGHT
CHANCE POPS FOR SHOWERS FRIDAY AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 433 AM EDT WEDNESDAY...WARM FRONT TO MOVE ACROSS THE AREA
FRIDAY NIGHT BRINGING SHOWERS TO THE AREA. LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT WILL BE SLOW TO APPROACH THE FORECAST AREA
ON SATURDAY...AND FINALLY CROSS THE FORECAST AREA SATURDAY NIGHT.
UPPER LEVEL TROF WILL FOLLOW ON SUNDAY. HAVE MENTIONED CHANCE FOR
SHOWERS AND THUNDERSTORMS THROUGH THIS ENTIRE PERIOD. THEN HAVE A
DRY FORECAST FOR THE REST OF THE EXTENDED PORTION AS SURFACE HIGH
PRESSURE REMAINS OVER THE REGION THROUGH AT LEAST WEDNESDAY.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z THURSDAY...MPV IS STILL SOCKED IN WITH FG THIS
MORNING...THOUGH IT SHOULD LIFT BY ABOUT 13Z. OTHER SITES ARE ALL
VFR BY NOW. FOR THIS AFTERNOON ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS IS LIKELY...BUT PROBABLY NOT UNTIL AFTER 18Z WITH
CONDS REMAINING VFR THRU THE MORNING. HAVE INCLUDED THE MENTION OF
VCSH AND CB AFTER 13Z STARTING AT KMSS AND PROGRESSING EWD THRU
16Z...BUT LEFT THE EXACT TIMING OF MAIN AREA OF PRECIP OUT FOR
NOW...HOWEVER IFR CONDS ARE LIKELY IN HVY SHRA/TSRA. CONDITIONS
WILL IMPROVE AFTER PRECIP IS THROUGH THE AREA...BY ABOUT 00Z.
THERE MAY BE SOME BR AND FG OVERNIGHT IN AREAS THAT HAVE RAIN
TODAY...THOUGH DID NOT INCLUDE IT AT THIS TIME.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...12Z THU THRU 00Z SAT...VFR
UNDER HIGH PRESSURE. HOWEVER SOME ISOLATED SHOWERS ARE POSSIBLE
THURS AFTN. 00Z SAT THRU 18Z SAT...MVFR RAIN SHOWERS POSSIBLE AS
A WARM FRONT LIFTS THROUGH THE REGION... 18Z SAT THRU
SUNDAY...MAINLY VFR THOUGH CHANCE OF SHOWERS AS UPPER TROUGH
SWINGS THROUGH.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...NASH
SHORT TERM...WGH
LONG TERM...NEILES
AVIATION...NEILES
Hazardous weather outlook, Jul 21, 3:45 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
345 AM EDT WED JUL 21 2010

NYZ026>031-034-035-087-VTZ001>012-016>019-220745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
345 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING. THE PRIMARY THREAT WILL BE STRONG AND
POTENTIALLY DAMAGING WIND GUSTS. HAIL AND LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MORE SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION FRIDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

WGH

In the hours before

Special weather statement, Jul 21, 10:55 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1055 AM EDT WED JUL 21 2010

NYZ026>031-034-035-087-VTZ001>012-016>019-211700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1055 AM EDT WED JUL 21 2010

...STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS THE NORTH COUNTRY...

THUNDERSTORMS WILL RAPIDLY DEVELOP EARLY THIS AFTERNOON ACROSS
VERMONT AND NORTHERN NEW YORK. SOME OF THE THUNDERSTORMS ARE
EXPECTED TO BECOME SEVERE, AND WILL BE CAPABLE OF PRODUCING STRONG
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL.
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY ALL
THUNDERSTORMS.

THUNDERSTORMS WILL COME TO AN END DURING THE EARLY EVENING ACROSS
NORTHERN NEW YORK, BUT MAY CONTINUE INTO THE MID-EVENING IN
VERMONT.

PERSONS ACROSS THE NORTH COUNTRY SHOULD PAY CLOSE ATTENTION FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND POSSIBLE SEVERE WEATHER
WARNINGS. MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER.
IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

NASH
Special weather statement, Jul 21, 12:33 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1233 PM EDT WED JUL 21 2010

NYZ026-027-029-030-087-211730-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
1233 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND ST. LAWRENCE
COUNTIES IN NORTHERN NEW YORK...

AT 1224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOCKHOLM
CENTER IN SAINT LAWRENCE COUNTY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR MOIRA AROUND 1245 PM...BRUSHTON AROUND 100
PM...CONSTABLE AROUND 115 PM AND BURKE CENTER AROUND 130 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4500 7476 4499 7469 4501 7464 4499 7441
      4500 7403 4481 7401 4465 7485 4498 7489
      4499 7487 4499 7483 4501 7478

MBH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:33 PM EDTSpecial Weather StatementBTVFranklin57 min
Jul 21, 12:52 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence53 min
Jul 21, 1:27 PM EDTTornado WarningBTVClinton, Franklin33 min
Jul 21, 1:59 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin61 min
Jul 21, 2:06 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence54 min
Jul 21, 2:31 PM EDTSevere Thunderstorm WarningBTVEssex59 min
Jul 21, 2:46 PM EDTAreal Flood AdvisoryBTVClinton3 hr
Jul 21, 3:35 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence55 min
Jul 21, 4:01 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence59 min
Jul 21, 4:10 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence44 min
Jul 21, 4:29 PM EDTAreal Flood WarningBTVSt. Lawrence3 hr
Jul 21, 4:42 PM EDTAreal Flood AdvisoryBTVEssex3 hr
Jul 21, 4:49 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin56 min
Jul 21, 6:13 PM EDTSpecial Weather StatementBTVEssex62 min
Jul 21, 6:42 PM EDTSevere Thunderstorm WarningBTVEssex63 min

Nearby

Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.